Wisconsin, 2022

Winter Weather in Wisconsin, February 6 to 7, 2022

February 6 to 7, 2022 · NWS MKX · 14 events in 14 counties and zones

A period of light freezing drizzle occurred with the passage of an arctic front, mainly over southeast WI and portions of south central WI from the late evening into the overnight hours. Some vehicle slide-offs and accidents occurred as traffic increased during the morning rush hour.

Where it happened

Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A period of light freezing drizzle occurred with the passage of an arctic front, mainly over southeast WI and portions of south central WI from the late evening into the overnight hours. Some vehicle slide-offs and accidents occurred as traffic increased during the morning rush hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 6, 2:42 PM CST, 4 hours 18 minutes earlier.

Area forecast discussion, Feb 6, 2:42 PM CST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
242 PM CST Sun Feb 6 2022

.SHORT TERM...
(Issued 242 PM CST Sun Feb 6 2022)

Tonight through Monday night:

Few snow showers out there now, but dry air is preventing much
from reaching the ground over southern Wisconsin. The cold front
stretching from northeast Iowa into north central Wisconsin will
slowly push east tonight and clear southeast Wisconsin around
midnight tonight. The front will bring with it increased cloud
cover and colder temperatures with northwest winds behind it.
There is a slight chance for some very light snow or freezing
drizzle with the front, but if any were to develop it would be
brief as any saturation that happens with the front will be
replaced with more dry air. Did leave a potential for flurries
with any low level clouds later tonight as clouds will be in the
dendritic growth zone.

Monday will be dry under partly cloudy to mostly sunny skies as
high pressure moves in, but high temps will be about 15 degrees
colder than today. Another shortwave trough moves through Monday
night but no precipitation is anticipated.

RAH

&&

.LONG TERM...
(Issued 242 PM CST Sun Feb 6 2022)

Tuesday through Sunday:

We'll remain in a northwest pattern through the week that will
result in a series of upper level troughs moving through the flow
at least every other day. What does this mean? Over the next week
we'll have multiple chances for wintry precipitation and
fluctuating temperatures. The uncertainty with these clipper
systems is timing and strength.

Currently the timing for these low pressure troughs are Tuesday
night into Wednesday morning, Wednesday evening into Thursday
morning, and Thursday night into Friday. The timing of these
waves will be important to precipitation type as during the day
temperatures through most of the week will be above freezing.
Looking at ensembles the waves that move through Tuesday night
into Thursday morning look to produce light precipitation amounts
with most of the precipitation during the second wave Wednesday
evening into Thursday morning.

There is more agreement with ensemble members for higher QPF
amounts around a tenth or two for the Thursday night into Friday.
The synoptics of this system are a little better with the left
exit region of the upper level jet overhead providing upper level
divergence and 850mb jet convergence and warm air advection in the
low levels ahead of the front. Taking note of the warm air
advection and looking at soundings, snow is expected to be on the
wetter side before transitioning to a more drier snow behind the
front. It's too early for snow amounts, but over the next week
this will be the best shot for accumulating snow.

RAH

&&

.AVIATION...
(Issued 242 PM CST Sun Feb 6 2022)

VFR conditions are in place now but MVFR ceilings around 15 to 20
kft are expanding southeast with the cold front. Expect the front
to reach DLL around 22Z, MSN and SBM around 1Z, and MKE around 5Z.
These lower ceilings will linger for a few hours before scattering
out behind the front with VFR conditions expected for Monday.
There is still a slight chance for a few flakes or very light freezing
drizzle to occur as the front moves through, but confidence is
still not high that this will occur therefore any mention has been
left out of the TAFs.

Winds will shift to the northwest behind the front at around 10 to
15 knots which are expected to continue into Monday.

RAH

&&

.MARINE...
(Issued 242 PM CST Sun Feb 6 2022)

Southwest winds shift to the northwest behind the cold front with
gusts around 20 knots. Winds will gradually become lighter
through the day Monday as high pressure moves to the south.
Another low pressure system will move through the northern Great
Lakes Tuesday night into Wednesday with winds building from the
south ahead of it Tuesday and shifting to the west to northwest
throughout the day Wednesday.

RAH

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Feb 6, 2:44 PM CST, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
244 PM CST Sun Feb 6 2022

WIZ046-047-051-052-056>060-062>072-072045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
244 PM CST Sun Feb 6 2022

This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-072045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 PM CST Sun Feb 6 2022

This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No hazardous weather is expected at this time.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-072045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
244 PM CST Sun Feb 6 2022

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

No hazardous weather is expected at this time.

www.weather.gov/mkx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 winter weather. Local standard time, as filed.

Winter Weather, Rock

When
February 6, 7:00 PM CST to 10:00 PM CST
Where
Rock forecast zone
Reported by
Law Enforcement
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Sauk

When
February 6, 7:00 PM CST to 10:00 PM CST
Where
Sauk forecast zone
Reported by
Law Enforcement
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Columbia

When
February 6, 8:30 PM CST to 11:00 PM CST
Where
Columbia forecast zone
Reported by
Law Enforcement
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Dane

When
February 6, 8:30 PM CST to 11:00 PM CST
Where
Dane forecast zone
Reported by
Law Enforcement
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Dodge

When
February 6, 9:00 PM CST to 10:30 PM CST
Where
Dodge forecast zone
Reported by
Law Enforcement
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Jefferson

When
February 6, 9:30 PM CST to 11:30 PM CST
Where
Jefferson forecast zone
Reported by
Law Enforcement
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Waukesha

When
February 6, 10:30 PM CST to 11:59 PM CST
Where
Waukesha forecast zone
Reported by
Law Enforcement
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Ozaukee

When
February 6, 11:00 PM CST to February 7, 1:00 AM CST
Where
Ozaukee forecast zone
Reported by
Law Enforcement
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Sheboygan

When
February 6, 11:00 PM CST to February 7, 2:00 AM CST
Where
Sheboygan forecast zone
Reported by
Law Enforcement
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Washington

When
February 6, 11:00 PM CST to February 7, 1:00 AM CST
Where
Washington forecast zone
Reported by
Law Enforcement
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Milwaukee

When
February 6, 11:30 PM CST to February 7, 3:00 AM CST
Where
Milwaukee forecast zone
Reported by
Law Enforcement
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Walworth

When
February 7, 12:00 AM CST to 5:00 AM CST
Where
Walworth forecast zone
Reported by
Law Enforcement
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Racine

When
February 7, 1:00 AM CST to 4:00 AM CST
Where
Racine forecast zone
Reported by
Law Enforcement
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

Winter Weather, Kenosha

When
February 7, 2:00 AM CST to 4:00 AM CST
Where
Kenosha forecast zone
Reported by
Law Enforcement
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

A glaze of ice on roads and sidewalks from a brief period of freezing drizzle.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2022Every state in 2022This day in weather historyWarnings in Wisconsin, February 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 998977, 998978, 998966, 998967, 998969, 998970, 998982, 998975, 998979, 998981, 998974, 998983, 998976, 998972.